Well it's been while since I was on estrogen. I had my hyst in 2000 and was on estrogen in injection first, then on the pill, then I tried gel, then patch. Did this for the four years. Plus I used progesterone cream from a compounding pharmacy for the last 2 years of the first 4 year I was on it.
Then I just took Black Cohosh for the last 3 and 1/2 years. Got nervous of being on it for so long I thought I would try the estrogen and progesterone again. So I got a prescription for the estrapatch at .25, the lowest does I could get and progesterone at 5% in a Galaxal cream base.
After having the patches on for just over a week my feet were so swollen. I am not sure when it started because at first I didn't put the swollen feet and estrogen together. But once I made that connection I took off the patch and with in 8 hours the swollen had gone down quite a lot and by the next day I was fine.
So my question is has any one else have this problem and what did you do? Did you continue with the patch and just ignore the swollen? Did you change the type of estrogen and that did the trick? or were you told to just not use estrogen?
My doctor is not very into the hormone therapy and just says to go see a specialist that is in my area but I have to pay 500 just to get into the office and that does not include prescriptions, natural med's or informational materials.
When I call there office to inquire I was told it will probable cost me just over 1000 for the beginning and then it would taper out some what. Well I just don't have the finances for that so here I am not sure what to do.
My family Dr. will wright me prescription basically for any thing I want, but I am not sure what I want at this point.
When I was taking too much estrogen, my feet and hands would swell, when I backed down, the swelling stopped and I felt better. However, it could also be the progestrone, maybe try the estrogen without the progesterone ???? Just an idea...
Thank you both for answering me. I do not have my ovaries. I had a complete hysterectomy. The patch was the smallest strength you can get, only .25 and when I removed it, it only took a few hours for the swelling to go away. Hmmm I had blood work done to see my hormone level and my estrogen where very low. I haven't taking any estrogen hormone in over three years.
I was just hoping to get some relieve from the hot flashes, they tiring after years of over heating. lol
Thanks for your reply Jennifer,
from everyone I spoke with, they all seem to think it's an indication that the estrogen is to high even though it's the smallest dose.
I guess we are all unique in our own rights. lol
I am going to see the Dr. tomorrow and will ask to try the Menostar patch. I think its new and it is only .014 daily and you change it weekly. I just can't see how this will be enough to help with the hot flashes but then again right now I am taking nothing, so I guess any thing is better then that. lol
The menostar patch probably won't help with your hot flashes. It has been approved to treat postmenopausal osteoporosis. You might have too much progesterone relative to estrogen. It might be worth cutting back on your P. Progesteone increases the sensitivity of your estrogen receptors. What is your daily dose of P?
I was using 1 ml of progesterone cream a day with the .025 estradot patch and my feet swell so much I couldn't move my toes. After stopping the patch with in hours my feet went down to normal size. I stopped the progesterone a day later. I was unsure if I should take it with out the estrogen. I am 45 and weight in at 165 lbs these days. Have not been on estrogen or progesterone for over 3 years prior to starting the patch and progesterone cream the week prior to stopping it because of my feet swelling. So I will see what the Dr. says about it all. She is not that informative on the hormone therapy so I am not sure what she will think. She did want me to try the estrogel but that is a even higher daily dose of estrogen so I am not sure. I have all ways been some one that is so overly sensitive to medicine. Just a little will do the trick.
Thank your in site chloelynn and I will let you know how it goes Cajen.
Just got back from my Dr. appointment and she doesn't want me to take any thing. No estrogen of any kind and no progesterone cream. So here I am back to Black Cohosh again. Well she is keeping an eye on my liver and says its fine and there is no problem with me on the Black Cohosh. But it doesn't help with my thinning bone.